MAUDE Adverse Event Report: TOSOH HI-TEC, INC. AIA-2000 LA; FLUOROMETER, FOR CLINICAL USE

TOSOH HI-TEC, INC. AIA-2000 LA; FLUOROMETER, FOR CLINICAL USE
Model Number AIA-2000 LA
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/19/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A field service engineer (fse) conducted a site visit and was able to confirm the problem by reviewing the error log.Fse was unable to move the main arm, due to the reagent tray door being broken off of the analyzer.Customer informed fse that the unit was broken for several days and they ran on the unit by placing the broken door into position on the reagent tray, which would activate the unit.When the door is off, the analyzer will not move its main arm as a safety precaution.Fse acquired proper parts from instrument service center (isc) and repaired unit.The analyzer also suffered a power surge that destroyed the operating system hard drive, requiring repair.Fse replaced the operating system hard drive and validated the analyzer with quality control (qc) material.The aia-2000 analyzer is functioning as expected.No further action required by field service.A 13-month complaint history review and service history review through aware date of event for similar complaints was performed for serial number 80040802.There were no similar complaints identified during the search period.The aia-2000 operators manual under appendix 4: error messages state the following: [4211] main arm y-axis home detection failure cause : the home sensor failed to activate after the main arm y-axis moved toward the home position.If retry fails, the measurement result will be flagged (mf flag).Solution : contact tosoh service center or local representatives.4224] interference of dispensing nozzle z-axis of main arm cause : there is a possibility that the dispensing nozzle was interfered with an obstacle such as cap of primary tube.The measurement result will be flagged with the ss flag.Or a command or adjustment value (p05, 191-210) was given for movement beyond the maximum movable distance of the main arm z-axis in the maintenance operation.Solution : remove an obstacle such as cap of primary tube, if any.The most probable cause of the reported event was due to a power surge that destroyed the operating system hard drive.
 
Event or Problem Description
A customer reported error messages "4211 main arm y-axis home detection failure and 4224 main arm z-axis limit overrun¿ on the aia-2000 analyzer.The customer restarted the analyzer and performed an all set home, but the arm did not move.Technical support specialist (tss) had customer check for obstruction in waste or probe, none found.The analyzer is down.A field service engineer (fse) was dispatched to address the reported event, which resulted in a delayed reporting of patient samples for alpha-fetoprotein (afp).There is no indication of any patient intervention or adverse health consequences due to the delay in reporting of patient results.
 
Additional Manufacturer Narrative
Correction to section h6: in the initial submission, component code: "tip" was selected, and is now been corrected to "computer hardware" and "sensor" corrected to "cover".

Brand Name
AIA-2000 LA
Common Device Name
FLUOROMETER, FOR CLINICAL USE
Manufacturer (Section D)
TOSOH HI-TEC, INC.
1-37, fukugawa minami-machi
shunan, yamaguchi 74600 42
JA  7460042
Manufacturer (Section G)
TOSOH HI-TEC, INC.
1-37, fukugawa minami-machi
shunan, yamaguchi 74600 42
JA   7460042
Manufacturer Contact
jorge porras
shiba-koen first building
3-8-2 shiba
minato-ku 10586-23
JA   1058623
6506368314
MDR Report Key17284314
Report Number3004529019-2023-00364
Device Sequence Number20389346
Product Code KHO
UDI-Device Identifier04560189284623
UDI-Public04560189284623
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K971103
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAIA-2000 LA
Device Catalogue Number022101
Device Lot NumberN/A
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/19/2023
Supplement Date Received by Manufacturer06/19/2023
Initial Report FDA Received Date07/09/2023
Supplement Report FDA Received Date08/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/01/2010
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown